Alert archive / Kentucky / Flash Flood Warnings in 2008
Flash Flood Warning 17, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Jul 28, 2008, 4:34 PM EDT for Knox County, McCreary County, Whitley County, Kentucky. It was in force for 116 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2008, 4:34 PM EDT (20:34 UTC)
- Expired
- Jul 28, 2008, 6:30 PM EDT
- In force
- 116 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 89 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 5:00 PM EDT | FLASH FLOOD | 1 Se Woodbine, KY | ONE FOOT OF WATER WAS FLOWING OVER KY HIGHWAY 6 AND KY HIGHWAY 1064 NEAR WOODBINE. THE EVENT OCCURRED BETWEEN 5 PM AND 520 PM EDT. |
| Jul 28, 5:00 PM EDT | FLASH FLOOD | Woodbine, KY | EIGHT TO NINE INCHES OF WATER WAS FLOWING OVER KY HIGHWAY 26. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2252 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KJKL 282036
FFWJKL
KYC121-147-235-282230-
/O.NEW.KJKL.FF.W.0017.080728T2034Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
434 PM EDT MON JUL 28 2008
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHWESTERN KNOX COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 630 PM EDT
* AT 431 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
HEAVY RAINS CONTINUE TO FALL FROM A SERIES OF TRAINING
THUNDERSTORMS CROSSING THE WARNED AREA. RAINFALL AMOUNTS OF 2 TO
2.5 INCHES HAVE OCCURRED IN THIS AREA AND AN ADDITIONAL INCH OF
RAIN IS POSSIBLE. THIS WILL LIKELY LEAD TO FLOODING IN PORTIONS OF
THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO AREAS IN
THE VICINITY OF BARBOURVILLE...PROVIDENCE...ARKLE...ARTEMUS...
BAILEYS SWITCH...BENTLEY STATION AND BOONE HEIGHTS.
THE FLASH FLOOD THREST IS BEING SUSTAINED BY THUNDERSTORMS PRODUCING
HEAVY RAIN AND MOVING REPEATEDLY OVER THE SAME AREAS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
3672 8385 3672 8387 3670 8388 3667 8440
$$
GREIF2 follow-up statements
000
WGUS73 KJKL 282146
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
543 PM EDT MON JUL 28 2008
KYC121-147-235-282230-
/O.CON.KJKL.FF.W.0017.000000T0000Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-
543 PM EDT MON JUL 28 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR EAST
CENTRAL MCCREARY...NORTHERN WHITLEY AND SOUTHWESTERN KNOX COUNTIES...
AT 541 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE HEAVIEST RAINS HAVE MOVED OFF TO THE SOUTHEAST. HOWEVER...
THE RUNOFF FROM THE EARLIER STORMS IS LIKELY MAKING ITS WAY
DOWNSTREAM AND COULD STILL POSE A THREAT FOR FLASH FLOODING. AS A
RESULT...THE FLASH FLOOD WATCH WILL CONTINUE THROUGH 6:30 PM EDT.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO YOUNGS
CREEK...WOODBINE...WOFFORD...WILTON...WALDEN...TROSPER...SWANPOND...
SWAN LAKE...ROSSLAND...ROCKHOLDS...PERMON...PERKINS...MYRICK...
LOWELL...KRUPP...KING...INDIAN CREEK...HUBBS...HONEYBEE...HEIDRICK...
GOLDBUG...GARRICH...FABER...EMMANUEL...DISHMAN SPRINGS...DEERING...
CUMBERLAND FALLS S.P....CLIO...CLATE...CANNON...BRYANTS STORE...BRUSH
CREEK...BOONE HEIGHTS...BENTLEY STATION...BAILEYS SWITCH...AVIS...
ARTEMUS...ARKLE...PROVIDENCE AND BARBOURVILLE
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
3672 8385 3672 8387 3670 8388 3667 8440
$$
GREIF000
WGUS73 KJKL 282227
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
622 PM EDT MON JUL 28 2008
KYC121-147-235-282232-
/O.EXP.KJKL.FF.W.0017.000000T0000Z-080728T2230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
KNOX KY-WHITLEY KY-MCCREARY KY-
622 PM EDT MON JUL 28 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM EDT FOR EAST CENTRAL
MCCREARY...NORTHERN WHITLEY AND SOUTHWESTERN KNOX COUNTIES...
THE HEAVY RAIN THAT PROMPTED THE FLASH FLOOD WARNING HAS MOVED SOUTH
AND OUT OF THE AREA. AS A RESULT...THERE IS NO LONGER A THREAT FOR
FLASH FLOODING AND THE WARNING WILL BE ALLOWED TO EXPIRE AT 6:30 PM
EDT.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3689 8441 3694 8386 3677 8381 3673 8384
3672 8385 3672 8387 3670 8388 3667 8440
$$
GREIFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 3:04 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Jul 28, 3:04 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 304 PM EDT MON JUL 28 2008 .SHORT TERM.../TONIGHT THROUGH WEDNESDAY NIGHT/...UPDATED LINE OF STRONG TO SEVERE THUNDERSTORMS HAS DEVELOPED ALONG LEFTOVER BOUNDARIES AND MCV FROM AN MCS LAST NIGHT AND EARLY THIS MORNING. THIS LINE SHOULD BE MOVING OUT OF THE AREA BY AROUND 5 PM...HOWEVER SOME SCATTERED THUNDERSTORMS SHOULD LINGER BEHIND THIS LINE. CONCERNED THAT ANOTHER MCS WILL DEVELOP OVER THE MINNESOTA AND IOWA REGIONS TONIGHT...AND MOVE SOUTHEAST TOWARD THE AREA LATE. THINK THE MOST FAVORABLE TRACK WILL BE TO THE WEST OF THE AREA...BUT CONCERNED SOME OF THIS MAY BE ABLE TO AFFECT PART OF THE AREA...ESPECIALLY IN THE WEST. SREFS HINT AT THIS AS WELL. WILL MAINTAIN 30 POPS THROUGH THE NIGHT TO DEAL WITH LINGERING CONVECTION THIS EVENING...AND THE POTENTIAL FOR A BRUSH WITH MCS ACTIVITY LATE. OPERATIONAL MODELS ARE NOT SHOWING ANY ACTIVITY OVER THE AREA TUESDAY...BUT AGAIN CONCERNED WITH LEFTOVER BOUNDARIES FROM OVERNIGHT MCS ACTIVITY. SREFS HINT AT SOME CONVECTION OVER THE AREA. THINK ENOUGH INSTABILITY EXISTS AS WELL FOR SOME DIURNAL CONVECTION. WILL KEEP CHANCE POPS THROUGH THE DAY. WILL KEEP SLIGHT CHANCE POPS WEDNESDAY NIGHT AS DIURNAL CONVECTION DISSIPATES...AND THE NEXT MCS APPROACHES. THINK MOST OF THE ACTIVITY SHOULD STAY NORTH OF THE AREA THOUGH. WEDNESDAY MOISTURE FROM WHAT ONCE WAS HURRICANE DOLLY WILL HELP FUEL ADDITIONAL SHOWERS AND THUNDERSTORMS ACROSS THE AREA. WILL GO WITH LIKELY POPS DURING THIS PERIOD. HEAVY RAINFALL ALSO A CONCERN...WITH PWATS 1.9. WIND FLOW LOOKS WEAK...RESULTING IN SLOW STORM MOTIONS. WILL MENTION HEAVY RAINFALL IN THE FORECAST. SOME STORMS COULD BE STRONG TO SEVERE WITH GOOD INSTABILITY. SHOWERS AND THUNDERSTORMS SHOULD CONTINUE INTO WEDNESDAY NIGHT AS A COLD FRONT DROPS SOUTH ACROSS THE AREA. HEAVY RAIN CONCERN WILL CONTINUE. ALSO A CONCERN TONIGHT WILL BE DENSE FOG. WILL MENTION AREAS OF FOG...LOCALLY DENSE...IN THE FORECAST TONIGHT AS WELL. TEMPS WILL BE TRICKY TOMORROW...SINCE CLOUD COVER WILL AFFECT TEMPS. DOESN/T LOOK QUITE AS WARM AS EARLIER THOUGH. .LONG TERM.../THURSDAY THROUGH MONDAY/...UPDATED THE MODELS HAVE COME INTO BETTER AGREEMENT IN THE EXTENDED PERIOD. STILL PREFERRED TO SIDE WITH GFS ENSEMBLES AND ECMWF. OPERATIONAL GFS IS BEING AFFECTED BY CONVECTIVE FEEDBACK. A COLD FRONT WILL BE PASSING THROUGH THE AREA ON THURSDAY. STILL TIMING DIFFERENCES AMONG THE MODELS...AND SIDED WITH THE SLOWER SREF AND GFS ENSEMBLE FRONTAL POSITIONS GIVEN H5 FLOW. WILL HAVE LIKELY POPS FOR MOST OF THE AREA THURSDAY AS THIS SYSTEM MOVES THROUGH. PWATS AROUND 2.0 WILL ALLOW FOR SOME LOCALLY HEAVY RAINFALL AS WELL. WITH UNCERTAINTY IN THE TIMING...DECIDED TO KEEP SLIGHT CHANCE POPS INTO THURSDAY EVENING IN OUR SOUTHERN AREAS. WILL KEEP THE PERIOD FROM FRIDAY THROUGH MONDAY DRY AS HIGH PRESSURE BUILDS IN OVER THE OHIO VALLEY. THE HIGH SHOULD BEGIN TO BREAK DOWN BY LATE IN THE WEEKEND AND EARLY NEXT WEEK. A COLD FRONT IS EXPECTED TO BE MOVING SOUTH ACROSS THE LOWER GREAT LAKES REGION BY MONDAY...BUT ATTM IT APPEARS THIS SHOULD REMAIN FAR ENOUGH NORTH TO ALLOW FOR DRY WEATHER IN EASTERN KENTUCKY. SIDED CLOSER TO HPC GUIDANCE TEMPS...MAKING SOME ADJUSTMENTS BASED ON H10 TO H8 THICKNESSES AND H8 TEMPS FROM THE PREFERRED MODELS. && .AVIATION.../18Z TO 18Z/ LATEST ROUND OF CONVECTION NOW ENTERING THE CWA WILL CROSS THE TAF SITES DURING THE MID TO LATE AFTERNOON HOURS WITH A PERIOD OF THUNDERSTORMS THAT WILL LIKELY LOWER VIS TO IFR AND CIGS TO MVFR ALONG WITH WIND GUSTS TO 30 KTS. HAVE TIMED THESE ACROSS THE SITES BETWEEN 18 AND 21Z. IN THE WAKE OF THESE STORMS THE WEATHER WILL QUIET DOWN AND CONDITIONS WILL IMPROVE. EXPECT FOG TO DEVELOP LATE TONIGHT AT LOZ AND SME WITH CLEARING SKIES AND PLENTY OF GROUND MOISTURE LEFT FROM THE STORMS. HAVE BROUGHT THESE LOCATIONS DOWN TO IFR VIS WITH THIS AROUND DAWN. THE FOG WILL CLEAR OUT BY MIDDAY TUESDAY WITH MAINLY VFR CONDITIONS EXPECTED UNTIL MORE CONVECTION TRIES TO DEVELOP...HAVE ADDED A CB TO THE CLOUD GROUPS AFTER 14Z FOR THIS. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...WJM LONG TERM...WJM AVIATION...GREIF
Hazardous weather outlook, Jul 28, 4:10 PM EDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 410 PM EDT MON JUL 28 2008 KYZ044-050>052-058>060-069-104-106-108-111-112-114-291100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON-ELLIOTT- MORGAN-WOLFE-LEE-BREATHITT-OWSLEY- 410 PM EDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH TONIGHT. IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAINFALL. A COUPLE OF SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...DAMAGING WINDS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON OVER THE NEXT COUPLE OF DAYS. KYZ068-079-080-083>088-107-109-110-113-115>120-291100- ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- JOHNSON-MAGOFFIN-FLOYD-KNOTT-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 410 PM EDT MON JUL 28 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON. SOME STORMS WILL PRODUCE HEAVY RAINFALL AND GUSTY WINDS. THE HEAVY RAINFALL MAY LEAD TO FLASH FLOODING IN LOCALIZED AREAS. THUNDERSTORMS WILL STILL BE POSSIBLE TONIGHT. IN ADDITION...AREAS OF DENSE FOG ARE EXPECTED...REDUCING VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORMS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT. THUNDERSTORMS ARE LIKELY WEDNESDAY THROUGH THURSDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE AREA. SOME OF THE THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND HEAVY RAINFALL. A COUPLE OF SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS BEING THE MAIN THREAT. THE HEAVY RAIN MAY LEAD TO LOCALIZED FLOODING PROBLEMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT INSTANCES OF FLOODING...DAMAGING WINDS...OR LARGE HAIL TO THE NATIONAL WEATHER SERVICE IN JACKSON OVER THE NEXT COUPLE OF DAYS. WJM
In the hours before
Local storm report, Jul 28, 3:26 PM EDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
326 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM TSTM WND DMG PROVIDENCE 36.87N 83.91W
07/28/2008 KNOX KY LAW ENFORCEMENT
MULTIPLE TREES DOWN ABOUT 1 MILE NORTH OF DR THOMAS
WALKER SHS ALONG KY HIGHWAY 459. REPORTED BY KY STATE
POLICE.
&&
JPLocal storm report, Jul 28, 3:45 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
345 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 PM TSTM WND DMG 2 SSE WILLIAMSBURG 36.71N 84.15W
07/28/2008 WHITLEY KY LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS A LONG PATH OF TREES DOWNED ALONG
SAVOY ROAD. TREES LEFT STANDING WERE STRIPPED OF LEAVES.
&&
ABELocal storm report, Jul 28, 3:47 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
347 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0308 PM TSTM WND GST 3 SSW BARBOURVILLE 36.83N 83.90W
07/28/2008 E70 MPH KNOX KY TRAINED SPOTTER
&&
ABESpecial weather statement, Jul 28, 3:48 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 348 PM EDT MON JUL 28 2008 KYZ088-115-117-118-282015- PERRY-LESLIE-LETCHER-HARLAN- 348 PM EDT MON JUL 28 2008 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT SOUTHEASTERN PERRY AND SOUTHERN LESLIE AND SOUTHERN LETCHER AND HARLAN COUNTIES THROUGH 415 PM EDT MONDAY AFTERNOON... AT 348 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CHAPPELL TO INCLINE TO BAXTER...MOVING EAST AT 21 MPH. THE STORMS WILL BE NEAR CAUSEY AROUND 355 PM EDT...BIG FORK AROUND 400 PM EDT...BIG ROCK AROUND 405 PM EDT...WOODS AROUND 410 PM EDT... RIDGEWAY AROUND 415 PM EDT... RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...AND FREQUENT LIGHTNING IN THESE AREAS. DANGEROUS CLOUD TO GROUND LIGHTNING IS ASSOCIATED WITH THESE THUNDERSTORMS. TAKE SHELTER IMMEDIATELY. REMEMBER...IF YOU CAN HEAR THUNDER THEN LIGHTNING IS CLOSE ENOUGH TO BE A HAZARD. SCHOETTMER
Local storm report, Jul 28, 3:55 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
355 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 PM TSTM WND DMG LAUREL CREEK 37.24N 83.75W
07/28/2008 CLAY KY COUNTY OFFICIAL
A TREE WAS BLOWN DOWN ON HIGHWAY 11 ABOUT 7 TO 8 HIGHWAY
MILES NORTH OF MANCHESTER. REPORTED BY COUNTY DISPATCH.
0300 PM TSTM WND DMG MANCHESTER 37.15N 83.77W
07/28/2008 CLAY KY COUNTY OFFICIAL
A TREE WAS BLOWN DONW NEAR INTERSECTION OF KY HIGHWAY 80
AND ADD HOLLOW ROAD TO THE WEST OF MANCHESTER. REPORTED
BY COUNTY DISPATCH.
0308 PM TSTM WND DMG CANNON 36.92N 83.86W
07/28/2008 KNOX KY COUNTY OFFICIAL
TREES WERE BLOWN DOWN ON POWERLINES AND A POWERLINES WAS
DOWN ON A HOUSE. REPORTED BY KNOX COUNTY DISPATCH.
&&
JPLocal storm report, Jul 28, 4:07 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
407 PM EDT MON JUL 28 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0354 PM TSTM WND DMG WALLINS CREEK 36.83N 83.41W
07/28/2008 HARLAN KY TRAINED SPOTTER
NUMEROUS WRIST SIZED BRANCHES DOWN.
&&
JCARICOThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 1:40 PM EDT | Severe Thunderstorm Warning | JKL | Jackson, Lee, Owsley | 35 min |
| Jul 28, 1:55 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 35 min |
| Jul 28, 2:05 PM EDT | Areal Flood Advisory | JKL | Clay, Estill, Jackson, Laurel, Lee, Owsley and 2 more | 115 min |
| Jul 28, 2:18 PM EDT | Severe Thunderstorm Warning | JKL | Breathitt, Lee, Owsley, Wolfe | 27 min |
| Jul 28, 2:43 PM EDT | Severe Thunderstorm Warning | JKL | Clay, Knox, Laurel, Leslie, McCreary, Whitley | 47 min |
| Jul 28, 2:55 PM EDT | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 3 more | 2 hr |
| Jul 28, 3:08 PM EDT | Flash Flood Warning | JKL | Clay, Knox, Laurel, Whitley | 2 hr |
| Jul 28, 3:21 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Clay, Harlan, Knox, Leslie | 39 min |
Nearby
Flash Flood Warnings in Kentucky, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.